Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 9, 2009, 12:59 AM CDT for Logan County, Simpson County, Kentucky. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2009, 12:59 AM CDT (05:59 UTC)
- Expired
- May 9, 2009, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, KY, Simpson County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 2:10 AM CDT | FLASH FLOOD | Franklin, KY | FLASH FLOODING REPORTED IN THE CITY OF FRANKLIN. HIGH STREET IN FRANKLIN COVERED WITH 1 FOOT OF WATER. |
| May 9, 2:10 AM CDT | FLASH FLOOD | Russellville, KY | BETHEL STREET IN RUSSELVILLE HAS HIGH WATER OVER IT. |
| May 9, 2:46 AM CDT | FLASH FLOOD | Franklin, KY | KUMMER ROAD IMPASSABLE DUE TO FLOWING WATER OVER IT. LAKE SPRINGS ROAD SOUTH OF FRANKLIN IS FLOODED. HIGHWAY 383 SOUTHWEST OF FRANKLIN IS IMPASSABLE DUE TO HIGH WATER. |
| May 9, 3:48 AM CDT | FLASH FLOOD | Franklin, KY | THE FOLLOWING ROADS ARE FLOODED IN SIMPSON COUNTY...FORD ROAD, KENNY PERRY ROAD, PATTON ROAD, HARRIS SCHOOL ROAD, HATTER ROAD, ALLEN ROAD, AND HIGHWAY 100 WEST. ALL OF THESE ROADS HAS FLOWING WATER ACROSS THEM. SOME ARE ALSO HAD LOW WATER CROSSING BRIDGES THAT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 090559
FFWLMK
KYC141-213-091000-
/O.NEW.KLMK.FF.W.0008.090509T0559Z-090509T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1259 AM CDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 500 AM CDT
* AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAINS. THIS LINE WAS
MOVING TO THE EAST AT 35 TO 40 MPH. ADDITIONAL THUNDERSTORMS WILL
MOVE ACROSS LOGAN AND SIMPSON COUNTIES OVER THE NEXT 2 TO 3 HOURS
AND WILL LIKELY RESULT IN FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEWISBURG...SPA...SOUTH UNION...EPLEYS STATION AND AUBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF AROUND 1 TO 1.25 INCHES OF RAIN HAVE FALLEN
ACROSS THE LOGAN AND SIMPSON COUNTIES SINCE THIS MORNING. THIS LINE
OF STORMS MOVING IN WILL LIKELY PRODUCE ANOTHER 2 TO 3 INCHES OF
RAIN ACROSS THE WARNING AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
&&
LAT...LON 3666 8659 3665 8707 3707 8706 3708 8693
3701 8669 3684 8659 3681 8641 3665 8642
3666 8650 3664 8657
$$
MJ1 follow-up statement
000
WGUS73 KLMK 090741
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 AM CDT SAT MAY 9 2009
KYC141-213-091000-
/O.CON.KLMK.FF.W.0008.000000T0000Z-090509T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KY-SIMPSON KY-
241 AM CDT SAT MAY 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SIMPSON AND LOGAN COUNTIES...
AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW SHOWERS AND A FEW THUNDERSTORMS MOVING EASTWARD ACROSS LOGAN
AND SIMPSON COUNTIES.
SPOTTERS AND LAW ENFORCEMENT HAVE REPORTED FLOODING IN THE CITY OF
FRANKLIN AND IN RUSSELLVILLE. A KENTUCKY MESONET WEATHER STATION
NEAR RUSSELLVILLE HAS REPORTED ONE AND A HALF INCHES OF RAIN SINCE
MIDNIGHT CDT.
ADDITIONAL MODERATE TO OCCASIONALLY HEAVY RAINS WILL CONTINUE ACROSS
THE WARNED AREA FOR THE NEXT SEVERAL HOURS. THE HEAVIEST RAINS WILL
MAINLY AFFECT ROBERTSON AND SUMNER COUNTIES IN TENNESSEE...BUT HEAVY
RAINS WILL BE POSSIBLE ACROSS THE SOUTHERN PORTIONS OF LOGAN AND
SIMPSON COUNTY. AN ADDITIONAL THREE QUARTERS TO ONE INCH OF RAIN
WILL BE POSSIBLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
&&
LAT...LON 3666 8659 3665 8707 3707 8706 3708 8693
3701 8669 3684 8659 3681 8641 3665 8642
3666 8650 3664 8657
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 8, 8:21 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 8, 8:21 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 921 PM EDT FRI MAY 8 2009 .UPDATE (REST OF TONIGHT)... UPDATED POPS/WX FOR TONIGHT. SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY SHOULD REMAIN MOSTLY DRY WITH A SLIGHT CHANCE FOR SOME DRIZZLE OR LIGHT SHOWERS. FURTHER SOUTH...ANOTHER WAVE OF ENERGY WHICH IS CURRENTLY PRODUCING SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST MO/NORTHWEST TN/SOUTHWEST KY WILL TRACK EASTWARD OVERNIGHT. THIS WILL CAUSE REDEVELOPMENT OF SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL KENTUCKY. BECAUSE OF THIS THIS...HAVE CANCELED THE FLASH FLOOD WARNING ACROSS THE NORTH AND WILL KEEP IT GOING ACROSS THE SOUTH. EXPECT ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF IN ACROSS THE SOUTH. OTHERWISE...EXPECT LOWS AROUND 60 TONIGHT WITH LOW CLOUD COVER DEVELOPING AND POSSIBLY SOME PATCHY FOG GIVEN ABUNDANT SURFACE MOISTURE IN PLACE. && .SHORT TERM (TONIGHT AND SATURDAY)... LATE THIS AFTERNOON INTO THE EVENING HOURS...THE MCS CURRENTLY OVER OUR AREA WILL CONTINUE TO MOVE EAST OVER THE FORECAST AREA (FA) THROUGH THIS EVENING. THE MAIN THREATS FROM THIS SYSTEM AS IT STANDS NOW WILL BE DAMAGING WINDS ASSOCIATED WITH THE COMMA HEAD OF THE MCS...AND FLASH FLOODING/RIVER FLOODING FROM HEAVY RAINS WITH THIS SYSTEM. WILL CONTINUE TO MONITOR FOR MORE OF A SEVERE THREAT ALONG THE LEADING EDGE OF MCS ALTHOUGH THE SYSTEM HAS NOT HAD FAVORABLE EVOLUTION OVER THE LAST HOUR. SEVERE WATCH 268 FOR SOUTH CENTRAL INDIANA AND CENTRAL KY WILL REMAIN IN EFFECT THROUGH 0Z AS THE SYSTEM PASSES. AS FOR THE FLOODING THREAT...HAVE EXPANDED THE FLASH FLOOD WATCH AREA TO INCLUDE THE ENTIRE FA. BASED ON RADAR ESTIMATES UPSTREAM FROM PAH...1 TO 2 INCHES OF RAIN HAS FALLEN WITH THIS SYSTEM WHICH WILL BE ENOUGH TO TRIGGER FLASH FLOOD WARNINGS OVER MOST LOCATIONS IN OUR FA. FLASH FLOOD GUIDANCE IS LOWEST IN SOUTH CENTRAL KY WHICH HAS HAD THE MOST RAINFALL OVER THE LAST COUPLE OF DAYS. HOWEVER...OVER NORTH CENTRAL KY AND SOUTHERN INDIANA...FLASH FLOODING WILL BE POSSIBLE ALSO AS A DOUBLE SHOT OF RAIN FROM THE LEADING EDGE OF MCS AND COMMA HEAD WILL PASS OVER THIS AREA. ALTHOUGH THE SEVERE THREAT WILL DIMINISH LATER THIS EVENING AFTER THE COMMA HEAD PASSES...HEAVY RAINS WILL CONTINUE THROUGH ABOUT 2AM TO 4AM EDT. TOMORROW PRECIP WILL LIGHTEN IN INTENSITY AND GRADUALLY TAPER OFF EARLY IN THE DAY. HIGH TEMPS WILL BE IN THE LOW 70S. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... SATURDAY NIGHT THROUGH TUESDAY... SATURDAY NIGHT LOOKS TO DRY OUT AS A THE FRONT STALLS OUT OVER SOUTHERN TN AND NORTHERN NS/AL/GA. A WAVE WILL RIDE ALONG THIS FRONT SUNDAY AND SUNDAY NIGHT. THOUGH THE MAIN PRECIPITATION ASSOCIATED WITH THIS WAVE WILL BE SOUTH OF THE FORECAST AREA...MODELS OVER THE LAST FEW RUNS ARE HINTING AT SHOWERS MAKING IT UP INTO THE SOUTHERN PART OF THE CWA ON SUNDAY AFTERNOON/EVENING. THIS IS SUPPORTED AS WELL BY ENSEMBLES. THEREFORE HAVE INSERTED SLIGHT CHANCE POPS FOR THIS TIME FRAME...MAINLY FOR SOUTH OF THE BLUEGRASS PARKWAY. AFTER THIS...THE GFS IS HINTING AT SOME PRECIPITATION ON MONDAY AND TUESDAY. HOWEVER THIS IS NOT SUPPORTED BY THE EUROPEAN OR ENSEMBLES SO HAVE LEFT THE CURRENTLY DRY FORECAST GOING. HIGH TEMPERATURES SUNDAY WILL BE IN THE MID TO UPPER 60S AREAWIDE. A GRADUAL WARMING TREND WILL BE ON TAP MONDAY AND TUESDAY WITH HIGHS WARMING BACK TO THE LOWER TO MID 70S. WEDNESDAY THROUGH FRIDAY... THE MODELS ARE IN GOOD AGREEMENT THAT A SURFACE CYCLONE WILL DEVELOP OVER CANADA AND SWING A COLD FRONT THROUGH THE FORECAST AREA WEDNESDAY/THURSDAY TIME FRAME. WITH SOME TIMING DIFFERENCES IN THE MODELS...HAVE NOT MADE MANY CHANGES TO THE EXTENDED FORECAST. THERE WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY AFTERNOON THROUGH FRIDAY. AHEAD OF THIS FRONTAL PASSAGE HIGH TEMPERATURES WILL CONTINUE TO RISE WITH HIGHS IN THE UPPER 70S AND LOWS IN THE UPPER 50S TO LOWER 60S. && .AVIATION (0Z TAFS)... LOOKS LIKE THE TAF SITES ARE DONE AS FAR AS STORMS THIS EVENING. FOR THIS EVENING...WILL GO VFR FOR LEX AND BWG...THEN MVFR FOR SDF WHICH STANDS CURRENTLY AT HIGH END MVFR CIGS. LATE TONIGHT AT SDF AND LEX...MVFR BR AND MVFR TO IFR CIGS LOOK TO DEVELOP AFTER 5Z. PLENTY OF LOW LEVEL MOISTURE REMAINS IN PLACE FOR BR AND LOW CIGS. CONDITIONS SHOULD IMPROVE AFTER 16Z TOMORROW AT THESE SITES. AT BWG...WE COULD SEE SOME MORE SHOWERS AND POSSIBLY A RUMBLE OF THUNDER AFTER 6Z AS A SHRT/WV ON THE TAIL END OF THE MCS PUSHES EASTWARD ACROSS SOUTH CENTRAL KY. VSBYS/CIGS SHOULD GO DOWN INTO THE MVFR CATEGORY AT BWG OVERNIGHT...HOWEVER THEY WILL IMPROVE TO VFR BY EARLY AFTERNOON TOMORROW. AS A SURFACE FRONT MOVES THROUGH THE REGION TOMORROW MORNING WINDS WILL SHIFT FROM SW TO WNW BY TOMORROW AFTERNOON. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...FLASH FLOOD WATCH FOR SOUTH CENTRAL KENTUCKY THROUGH 12Z. && UPDATE.......LS SHORT TERM...AML LONG TERM....EES AVIATION.....AML
Hazardous weather outlook, May 8, 8:32 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 932 PM EDT FRI MAY 8 2009 KYZ023-024-026>029-039>041-045>049-053>057-061>067-070>078-081- 082-100145- HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 932 PM EDT FRI MAY 8 2009 /832 PM CDT FRI MAY 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KENTUCKY OVERNIGHT TONIGHT. THE MAIN THREATS WITH THESE SHOWERS AND THUNDERSTORMS WILL BE HEAVY RAIN AND DANGEROUS LIGHTNING. DUE TO RECENT HEAVY RAINS IN THIS AREA OVER THE PAST 48 HOURS...A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL KENTUCKY UNTIL EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE REGION ON SATURDAY BRINGING A GOOD CHANCE OF THUNDERSTORMS TO THE AREA EARLY IN THE DAY. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINS...GUSTY WINDS AND LIGHTNING. ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA ON WEDNESDAY AND THURSDAY. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF THUNDERSTORMS TO THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO CALL IN ANY INSTANCES OF FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
In the hours before
Local storm report, May 8, 8:15 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0504 PM TORNADO 3 ENE KIRKSVILLE 37.68N 84.37W
05/08/2009 MADISON KY EMERGENCY MNGR
*** 1 FATAL *** AN ELDERLY MALE WAS KILLED WHEN HIS
PICKUP WAS FLIPPED OVER INTO A POND. THE FATALITY
OCCURRED NEAR THE INTERSECTION OF HIGHWAYS 52 AND 1295.
&&
EVENT NUMBER LMK0900437
MRCLocal storm report, May 8, 8:39 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO WACO 37.73N 84.15W
05/08/2009 MADISON KY FIRE DEPT/RESCUE
*** 4 INJ *** SEVERAL MOBILE HOMES WERE DAMAGED.
&&
EVENT NUMBER LMK0900438
MRCLocal storm report, May 8, 9:13 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0505 PM HEAVY RAIN CLARKSON 37.49N 86.22W
05/08/2009 M3.15 INCH GRAYSON KY COCORAHS
&&
EVENT NUMBER LMK0900439
MRCLocal storm report, May 8, 10:56 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1156 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MORGANTOWN 37.22N 86.70W
05/08/2009 E0.70 INCH BUTLER KY LAW ENFORCEMENT
0309 PM HAIL HOWE VALLEY 37.68N 86.08W
05/08/2009 E0.70 INCH HARDIN KY TRAINED SPOTTER
0317 PM HAIL VALLEY STATION 38.10N 85.86W
05/08/2009 E0.70 INCH JEFFERSON KY TRAINED SPOTTER
0338 PM HEAVY RAIN 2 W FORDSVILLE 37.64N 86.75W
05/08/2009 E4.50 INCH OHIO KY TRAINED SPOTTER
4.5 INCHES OF RAIN SINCE MIDNIGHT LAST NIGHT.
0358 PM HEAVY RAIN LEAVENWORTH 38.20N 86.35W
05/08/2009 E1.32 INCH CRAWFORD IN CO-OP OBSERVER
RAINFALL MEASURED OVER A 45 MINUTE PERIOD THIS
AFTERNOON.
0400 PM TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
05/08/2009 TAYLOR KY LAW ENFORCEMENT
0402 PM TSTM WND DMG 5 ESE MUNFORDVILLE 37.25N 85.82W
05/08/2009 HART KY LAW ENFORCEMENT
A COUPLE TREES AND POWER LINES WERE DOWNED ALONG
HIGHWAY 88 NEAR HARDYVILLE.
0410 PM TSTM WND DMG CENTER 37.13N 85.68W
05/08/2009 METCALFE KY LAW ENFORCEMENT
VERY LARGE TREES DOWNED ALONG HIGHWAY 1243.
0410 PM TSTM WND DMG KNOB LICK 37.08N 85.68W
05/08/2009 METCALFE KY PUBLIC
TREES WERE DOWNED ALONG HIGHWAY 70 AT 8202 SULPHUR WELL
KNOB LICK ROAD. A BUILDING WAS ALSO IN THE ROADWAY.
0422 PM FLASH FLOOD MORGANTOWN 37.22N 86.70W
05/08/2009 BUTLER KY CO-OP OBSERVER
WATER WAS RUNNING THROUGH THE TUCKS APARTMENTS ON SAW
MILL ROAD.
0450 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
05/08/2009 JEFFERSON KY BROADCAST MEDIA
7TH AND BERRY CLOSED DUE TO HIGH WATER. OTHER
INTERSECTIONS WERE CLOSED DUE TO HIGH WATER. MANHOLE
COVERS WERE BLOWN OFF IN SPOTS.
0500 PM TSTM WND DMG 2 S RICHMOND 37.71N 84.29W
05/08/2009 MADISON KY TRAINED SPOTTER
STRONG WIND GUST ON I 75 BETWEEN MILE MARKERS 75 AND
85...PICKUP TRUCK BLOWN OVER MEDIAN
0502 PM FLASH FLOOD LEBANON 37.57N 85.25W
05/08/2009 MARION KY LAW ENFORCEMENT
NUMEROUS ROADS CLOSED INCLUDING STATE HWY 49 AND 84 IN
LEBANON
0504 PM TORNADO 3 ENE KIRKSVILLE 37.68N 84.37W
05/08/2009 MADISON KY EMERGENCY MNGR
*** 1 FATAL *** AN ELDERLY MALE WAS KILLED WHEN HIS
PICKUP WAS FLIPPED OVER INTO A POND. THE FATALITY
OCCURRED NEAR THE INTERSECTION OF HIGHWAYS 52 AND 1295.
0505 PM HEAVY RAIN CLARKSON 37.49N 86.22W
05/08/2009 M3.15 INCH GRAYSON KY COCORAHS
0508 PM TSTM WND DMG RICHMOND 37.74N 84.29W
05/08/2009 MADISON KY EMERGENCY MNGR
VEHICLES BLOWN OFF THE ROAD AT THE INTERSECTION OF
MORIN MILL ROAD AND KY 52W. ESTIMATED 80 MPH WINDS IN
RICHMOND.
0508 PM TSTM WND DMG 8 SSW RICHMOND 37.64N 84.35W
05/08/2009 MADISON KY EMERGENCY MNGR
A MOBILE HOME WAS BLOWN ACROSS MORAN MILL ROAD NEAR KY
52W. INJURIES WERE REPORTED BUT THE NUMBER IS UNKNOWN.
0510 PM TSTM WND DMG RICHMOND 37.74N 84.29W
05/08/2009 MADISON KY BROADCAST MEDIA
A RAIL CAR WAS BLOWN OVER.
0512 PM TSTM WND DMG 6 ENE LANCASTER 37.65N 84.49W
05/08/2009 GARRARD KY LAW ENFORCEMENT
BARNS AND HOUSES WERE DAMAGED. TREES AND POWER LINES
WERE DOWNED NEAR THE INTERSECTION OF KY 1131 AND 1295.
0515 PM FLASH FLOOD WINCHESTER 38.00N 84.19W
05/08/2009 CLARK KY TRAINED SPOTTER
FOUR INCHES OF WATER ACROSS A ROAD IN HIGHVIEW.
0516 PM TORNADO WACO 37.73N 84.15W
05/08/2009 MADISON KY FIRE DEPT/RESCUE
*** 4 INJ *** SEVERAL MOBILE HOMES WERE DAMAGED.
0520 PM FLASH FLOOD 7 N UPTON 37.57N 85.89W
05/08/2009 HARDIN KY LAW ENFORCEMENT
WATER COVERED DIXIE HIGHWAY BETWEEN UPTON AND SONORA.
0529 PM FLASH FLOOD LEBANON 37.57N 85.25W
05/08/2009 MARION KY EMERGENCY MNGR
NUMEROUS COUNTY ROADS WERE COVERED BY WATER AND DEBRIS.
UP TO TWO FEET OF WATER COVERED A ROAD IN LEBANON.
0531 PM FLASH FLOOD HODGENVILLE 37.57N 85.74W
05/08/2009 LARUE KY NWS EMPLOYEE
SECTION OF HWY 222 CLOSED DUE TO HIGH WATER BETWEEN
HODGENVILLE AND GLENDALE.
0531 PM FLASH FLOOD CAMPBELLSVILLE 37.35N 85.35W
05/08/2009 TAYLOR KY EMERGENCY MNGR
TWO ROADS WERE COVERED AND OVERFLOWING WITH WATER IN
THE CITY. OUT IN THE COUNTY PALASTINE ROAD...MILLER PARK
DRIVE...AND BEAR TRACK ROAD WERE COVERED WITH WATER.
0619 PM FLASH FLOOD PERRYVILLE 37.65N 84.95W
05/08/2009 BOYLE KY LAW ENFORCEMENT
MANY ROADS IN THE CITY ARE IMPASSABLE.
0650 PM FLASH FLOOD CAMPBELLSVILLE 37.35N 85.35W
05/08/2009 TAYLOR KY LAW ENFORCEMENT
THREE PEOPLE WERE RESCUED AFTER A WALKING BRIDGE WAS
WASHED AWAY. THE EVENT OCCURRED NEAR KY 210 AT THE
SOCCER FIELD.
&&
EVENT NUMBER LMK0900413 LMK0900414 LMK0900415 LMK0900416 LMK0900417
LMK0900423 LMK0900432 LMK0900418 LMK0900419 LMK0900420 LMK0900421
LMK0900430 LMK0900422 LMK0900437 LMK0900439 LMK0900424 LMK0900425
LMK0900435 LMK0900434 LMK0900426 LMK0900438 LMK0900431 LMK0900427
LMK0900428 LMK0900429 LMK0900433 LMK0900436
MRCSpecial weather statement, May 8, 11:46 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1246 AM EDT SAT MAY 9 2009 KYZ061-070>072-090700- BUTLER KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...MORGANTOWN...RUSSELLVILLE... BOWLING GREEN...FRANKLIN 1146 PM CDT FRI MAY 8 2009 ...HEAVY RAINFALL AND DANGEROUS LIGHTNING EXPECTED... AN AREA OF THUNDERSTORMS WILL MOVE FROM CHRISTIAN AND TODD COUNTIES INTO LOGAN... BUTLER... SIMPSON... AND WARREN COUNTIES THROUGH 1 AM CDT. THESE STORMS WILL PRODUCE A PERIOD OF VERY HEAVY RAIN... DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUST TO 40 MPH. IF DRIVING WATCH FOR REDUCED VISIBILITIES AND PONDING OF WATER ON ROADS. REMEMBER DO NOT DRIVE OVER ROADS COVERED WITH WATER. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:27 AM CDT | River Flood Warning | LMK | Butler, Warren | 3 days |
| May 9, 1:27 AM CDT | River Flood Warning | LMK | Edmonson | 53 hr |
| May 9, 4:55 AM CDT | Flash Flood Warning | LMK | Logan, Simpson | 3 hr |
| May 9, 5:08 AM CDT | Flash Flood Warning | LMK | Allen, Monroe | 4 hr |
| May 9, 5:24 AM CDT | River Flood Warning | LMK | Hart | 17 hr |
| May 9, 5:24 AM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 5 days |
| May 9, 5:48 AM CDT | Flash Flood Warning | LMK | Adair, Clinton, Cumberland, Russell | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.